Alert archive / Minnesota / River Flood Warnings in 2011
River Flood Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 17, 2011, 8:13 PM CDT for Mower County, Minnesota. It took effect at Mar 21, 2011, 6:12 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 8:13 PM CDT (01:13 UTC)
- In effect from
- Mar 21, 2011, 6:12 PM CDT
- Expired
- Mar 19, 2011, 10:12 AM CDT
- In force
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Mower County, MN
The radar
The La Crosse radar (KARX), 126 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turtle Creek near Austin (TRCM5).
- Action stage
- 7 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
844 WGUS63 KARX 180114 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 813 PM CDT THU MAR 17 2011 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA... TURTLE CREEK NEAR AUSTIN AFFECTING MOWER COUNTY .RUNOFF FROM MELTING SNOW HAS CAUSED RIVER LEVELS TO RISE AND MY REACH FLOOD STAGE FRIDAY EVENING. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. MNC099-181713- /O.NEW.KARX.FL.W.0001.110319T0000Z-110320T1800Z/ /TRCM5.1.ER.110319T0000Z.110319T0600Z.110320T0000Z.NO/ 813 PM CDT THU MAR 17 2011 TURTLE CREEK AT AUSTIN...THE STAGE THIS EVENING WAS 8.12 FEET. FLOOD STAGE IS 10.5 FEET. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE FRIDAY EVENING...AND REACH 10.70 FEET SATURDAY MORNING. THIS WOULD RESULT IN MINOR FLOODING. $$
8 follow-up statements
461 WGUS63 KARX 180124 CCA FFAARX FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 813 PM CDT THU MAR 17 2011 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA... TURTLE CREEK NEAR AUSTIN AFFECTING MOWER COUNTY .RUNOFF FROM MELTING SNOW HAS CAUSED RIVER LEVELS TO RISE AND MAY REACH FLOOD STAGE FRIDAY EVENING. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. MNC099-181713- /O.NEW.KARX.FL.W.0001.110319T0000Z-110320T1800Z/ /TRCM5.1.ER.110319T0000Z.110319T0600Z.110320T0000Z.NO/ 813 PM CDT THU MAR 17 2011 TURTLE CREEK AT AUSTIN...THE STAGE THIS EVENING WAS 8.12 FEET. FLOOD STAGE IS 10.5 FEET. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE FRIDAY EVENING...AND REACH 10.70 FEET SATURDAY MORNING. THIS WOULD RESULT IN MINOR FLOODING. $$
534 WGUS43 KARX 180237 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 937 PM CDT THU MAR 17 2011 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... TURTLE CREEK NEAR AUSTIN AFFECTING MOWER COUNTY .RUNOFF FROM MELTING SNOW HAS CAUSED THE TURTLE CREEK NEAR AUSTIN TO RISE AND WILL REACH FLOOD STAGE FRIDAY EVENING. MINOR FLOODING IS EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC099-181437- /O.CON.KARX.FL.W.0001.110319T0000Z-110320T1800Z/ /TRCM5.1.SM.110319T0000Z.110319T0600Z.110320T0000Z.NO/ 937 PM CDT THU MAR 17 2011 A FLOOD WARNING IS NOW IN EFFECT FOR THE TURTLE CREEK NEAR AUSTIN. * FROM FRIDAY EVENING TO SUNDAY AFTERNOON. * AT 8:30 PM THURSDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 10.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO RISE TO NEAR 10.7 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN AUSTIN. $$
149 WGUS83 KARX 181021 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 521 AM CDT FRI MAR 18 2011 .RUNOFF FROM MELTING SNOW HAS CAUSED THE TURTLE CREEK NEAR AUSTIN TO RISE AND WILL REACH FLOOD STAGE FRIDAY EVENING. MINOR FLOODING IS EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC099-182221- /O.CON.KARX.FL.W.0001.110319T0000Z-110320T1800Z/ /TRCM5.1.SM.110319T0000Z.110319T0600Z.110320T0000Z.NO/ 521 AM CDT FRI MAR 18 2011 THE FLOOD WARNING CONTINUES FOR THE TURTLE CREEK NEAR AUSTIN. * FROM THIS EVENING TO SUNDAY AFTERNOON. * AT 4:30 AM FRIDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 10.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 10.7 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN AUSTIN. $$ DAS
177 WGUS83 KARX 181830 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 130 PM CDT FRI MAR 18 2011 .RUNOFF FROM MELTING SNOW HAS CAUSED TURTLE CREEK NEAR AUSTIN TO RISE AND IT COULD REACH FLOOD STAGE BY SATURDAY MORNING. MINOR FLOODING IS EXPECTED AT THIS TIME. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC099-190630- /O.EXT.KARX.FL.W.0001.110319T1200Z-110320T1200Z/ /TRCM5.1.SM.110319T1200Z.110319T1200Z.110319T1800Z.NO/ 130 PM CDT FRI MAR 18 2011 THE FLOOD WARNING CONTINUES FOR THE TURTLE CREEK NEAR AUSTIN. * FROM SATURDAY MORNING TO SUNDAY MORNING. * AT 12:30 PM FRIDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN AUSTIN. $$
845 WGUS83 KARX 182141 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 441 PM CDT FRI MAR 18 2011 .RUNOFF FROM MELTING SNOW COMBINED WITH FORECAST RAINFALL THIS WEEKEND WILL CAUSE THE TREMPEALEAU RIVER AT DODGE AND TURTLE CREEK AT AUSTIN TO RISE ABOVE FLOOD STAGE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC099-190941- /O.CON.KARX.FL.W.0001.110319T1200Z-110320T1200Z/ /TRCM5.1.SM.110319T1200Z.110319T1200Z.110319T1800Z.NO/ 441 PM CDT FRI MAR 18 2011 THE FLOOD WARNING CONTINUES FOR THE TURTLE CREEK NEAR AUSTIN. * TO SUNDAY MORNING. * AT 3:30 PM FRIDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN AUSTIN. $$ WIC011-121-190941- /O.CON.KARX.FL.W.0002.110319T1500Z-000000T0000Z/ /DDGW3.1.ER.110319T1500Z.110321T1200Z.000000T0000Z.NR/ 441 PM CDT FRI MAR 18 2011 THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * AT 3:00 PM FRIDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 10.6 FEET BY MONDAY MORNING. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
161 WGUS83 KARX 190150 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 850 PM CDT FRI MAR 18 2011 ..RUNOFF FROM MELTING SNOW COMBINED WITH FORECAST RAINFALL THIS WEEKEND WILL CAUSE THE TREMPEALEAU RIVER AT DODGE AND TURTLE CREEK AT AUSTIN TO RISE ABOVE FLOOD STAGE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC099-191350- /O.EXT.KARX.FL.W.0001.110321T2312Z-110323T0001Z/ /TRCM5.1.SM.110321T2312Z.110322T0000Z.110322T0601Z.NO/ 850 PM CDT FRI MAR 18 2011 THE FLOOD WARNING CONTINUES FOR THE TURTLE CREEK NEAR AUSTIN. * AT 8:30 PM FRIDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 10.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE TO NEAR FLOOD STAGE MONDAY EVENING. * IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN AUSTIN. $$ WIC011-121-191350- /O.EXT.KARX.FL.W.0002.110320T0300Z-110326T1200Z/ /DDGW3.1.ER.110320T0300Z.110321T1200Z.110325T1800Z.NR/ 850 PM CDT FRI MAR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * AT 8:00 PM FRIDAY THE STAGE WAS 8.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 10.3 FEET BY MONDAY MORNING. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
680 WGUS83 KARX 190939 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 439 AM CDT SAT MAR 19 2011 .RUNOFF FROM MELTING SNOW COMBINED WITH FORECAST RAINFALL THIS WEEKEND WILL CAUSE THE TREMPEALEAU RIVER AT DODGE AND TURTLE CREEK AT AUSTIN TO RISE ABOVE FLOOD STAGE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC099-192139- /O.CON.KARX.FL.W.0001.110321T2312Z-110323T0001Z/ /TRCM5.1.SM.110321T2312Z.110322T0000Z.110322T0601Z.NO/ 439 AM CDT SAT MAR 19 2011 THE FLOOD WARNING CONTINUES FOR THE TURTLE CREEK NEAR AUSTIN. * FROM MONDAY EVENING TO TUESDAY EVENING. * AT 3:30 AM SATURDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 10.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO RISE TO NEAR 10.5 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN AUSTIN. $$ WIC011-121-192138- /O.EXT.KARX.FL.W.0002.110319T2203Z-110326T1200Z/ /DDGW3.1.ER.110319T2203Z.110321T1200Z.110325T1800Z.NR/ 439 AM CDT SAT MAR 19 2011 THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * FROM THIS AFTERNOON TO SATURDAY MARCH 26. * AT 3:00 AM SATURDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 10.3 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
234 WGUS83 KARX 191512 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1012 AM CDT SAT MAR 19 2011 .RUNOFF FROM MELTING SNOW LAST WEEK CAUSED THE RIVER LEVEL TO RISE ALONG TURTLE CREEK AT AUSTIN. THE RIVER IS NOW SLOWLY FALLING AND WILL CONTINUE DROPPING OVER THE NEXT FEW DAYS. AS A RESULT...THE FLOOD WARNING HAS BEEN CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC099-191542- /O.CAN.KARX.FL.W.0001.000000T0000Z-110323T0001Z/ /TRCM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1012 AM CDT SAT MAR 19 2011 THE FLOOD WARNING IS CANCELLED FOR THE TURTLE CREEK NEAR AUSTIN. * AT 9:30 AM SATURDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 10.0 FEET MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 17, 3:11 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 17, 3:11 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 311 PM CDT THU MAR 17 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MAIN FORECAST CONCERNS THIS PACKAGE...RUNOFF FROM MELTING SNOW YET TONIGHT/FRI... RAIN/ISOLATED TSRA CHANCES SAT NIGHT THRU SUN NIGHT...TEMPERATURES THROUGH THE PERIOD. 18Z DATA ANALYSIS HAD A BROAD AREA OF LOW PRESSURE ACROSS FAR SOUTHWEST ONT/LK SUPERIOR. A TROUGH EXTENDED SOUTHWEST ACROSS WI/IA FROM THE LK SUPERIOR LOW. LOWER LEVEL MOISTURE ADVECTION/CONVERGENCE AHEAD OF THIS TROUGH RESPONSIBLE FOR LOW CLOUDS/DZ/BR ACROSS MUCH OF THE FCST AREA AT MID-DAY. HEAVIER RA/SHRA CONFINED TO NORTHEAST MN/NORTHERN WI...AHEAD OF STRONGER SHORTWAVES MOVING ACROSS NORTHERN MN. BEHIND THE TROUGH AXIS ARE A SHIFT TO NORTHWEST WINDS...A DECREASE/END OF THE LOW CLOUDS/DZ AND IMPROVING VSBYS. 17.12Z MODELS LOOK TO HAVE INITIALIZED WITHOUT SIGNIFICANT ERRORS... THOUGH GFS WAS ABOUT 5F TOO HIGH WITH SFC DEW POINTS IN THE MOISTURE PLUME FROM IA TO EASTERN OK. SOLUTIONS RATHER SIMILAR FOR TONIGHT THRU SAT...THEN DIVERGE ON HOW QUICKLY DEEPER MOISTURE/PRECIP CHANCES RETURN TO THE AREA SAT NIGHT/SUN. DPROG/DT OF 500MB HGTS AT 17.12Z SHOWED THE MODEL RUNS OF 15.12Z AND 16.12Z VERIFIED QUITE WELL ACROSS NOAM/EASTERN PAC...BUT FOR BEING A BIT WEAK WITH THE MAN/ND/EASTERN MT SHORTWAVE TROUGH. MODELS CONVERGE TOWARD A TIGHTER CONSENSUS THRU TONIGHT/FRI AS ONE TROUGH EXITS AND ANOTHER WEAK MID LEVEL TROUGH MOVES ACROSS THE REGION...AND HGTS BEGIN TO RISE IN THE NORTHERN PLAINS AHEAD OF THE WESTERN CONUS TROUGH. BETTER RUN-TO-RUN CONSISTENCY THRU FRI TO ECMWF. GOOD BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY CONTINUES FRI NIGHT/SAT...WITH A TIGHTER CONSENSUS ON THE RIDGING/RISING HGTS OVER THE NORTH-CENTRAL CONUS AND NEXT LOW/TROUGH TO APPROACH THE WEST COAST. MODEL CONSENSUS IMPROVING AS THE NEXT SHORTWAVE EJECTS INTO THE NORTHERN PLAINS SAT NIGHT/SUN... AT LEAST AT 500MB...BUT LOWER LEVEL DIFFERENCES PRESENT THAT WOULD IMPACT THE SENSIBLE WEATHER FOR THE AREA SAT NIGHT. RUN-TO-RUN CONSISTENCY SIMILAR AMONG MODELS AT 00Z MON. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS WERE QUITE GOOD WITH THE LOW AND TROUGH OVER THE REGION. GFS REMAINS ABOUT 5F TOO HIGH WITH SFC DEW POINTS IN THE IA TO OK/AR MOISTURE PLUME. MODELS GENERALLY GOOD WITH THE 12Z-18Z PRECIP ACROSS THE REGION...BUT FOR GFS WHICH APPEARED TOO WIDESPREAD/ HEAVY WITH THE -RA/DZ OVER MN/IA/WI. PER WV IMAGERY... ECMWF/GEM LOOKED BETTER WITH THE SHORTWAVE DETAILS IN THE TROUGH PASSING NORTH OF THE AREA. NO CLEAR MODEL FAVORITE THIS CYCLE. WITH TREND TOWARD A COMPROMISE OF THE EARLIER RUNS...FAVORED A MODEL/ ENSEMBLE BLEND. SHORT TERM FCST CONFIDENCE GOOD THRU SAT...THEN AVERAGE SAT NIGHT THRU SUN NIGHT WITH THE MODEL DETAIL DIFFERENCES. IN THE SHORT TERM...SEE HYDRO SECTION BELOW FOR LATEST TRENDS/ THOUGHTS ON THE SNOW MELT AND RISES EXPECTED ON AREA RIVERS. SO FAR...RUN-OFF FROM THE MELTING SNOW THE PAST COUPLE DAYS HAS BEEN LESS THAN EXPECTED WITH MOST STREAMS/RIVERS SLOW TO RESPOND/RISE. TROUGH AXIS WILL CONTINUE TO PUSH EAST THIS AFTERNOON...WITH DRIER/ COOLER AIR SPREADING EAST/SOUTH ACROSS THE AREA BEHIND IT BY THIS EVENING. GOOD MODEL CONSENSUS FOR FORCING/LIFT AND ANY LINGERING -RA/DZ TO BE EAST OF THE FCST AREA BY 00Z...AND LEFT TONIGHT DRY. RATHER STRONG PUSH OF 925-700MB DRY AIR SPREADS SOUTHEAST ACROSS THE FCST AREA TONIGHT...LEAVING LITTLE MOISTURE FOR THE NEXT SHORTWAVE ACROSS THE AREA ON FRI TO WORK WITH. MODELS CONTINUE TO TREND MORE ROBUST WITH THIS PUSH OF DRIER AIR BELOW 700MB AND WITH THE CAN HIGH PRESSURE TO BUILD INTO THE REGION FOR FRI THRU SAT. MODELS WEAKER/ FURTHER SOUTH WITH SOME 700MB MOISTURE TRANSPORT/WARM ADVECTION THAT WAS TO CLIP THE SOUTH END OF THE FCST AREA FRI. THUS REMOVED SMALL -SHRA CHANCE FROM FRI. SFC HIGH PRESSURE...COOLER/DRY AIRMASS AND RISING HGTS ACROSS THE REGION FRI NIGHT/SAT WITH NEAR NORMAL TEMPS EXPECTED. MOISTURE TRANSPORT AND LOWER LEVEL THERMO-DYNAMIC FORCING/ LIFT AHEAD OF THE NEXT LOW/SHORTWAVE TROUGH INTO THE NORTHERN PLAINS BEGINS TO SPREAD OVER THE AREA SAT NIGHT. NAM SLOWER/DRIER WITH THE MOISTURE INCREASE OVER THE AREA SAT NIGHT...WITH STRONG CONSISTENCY AMONG OTHER MODELS/ENSEMBLES FOR THE MOISTURE AND MDT 290-305K ISENTROPIC LIFT TO ARRIVE AT LEAST AFTER MIDNIGHT SAT NIGHT. CONTINUED A SMALL -SHRA CHANCE OVER THE WEST END OF THE FCST AREA SAT EVENING...RAISING TO A 20-40 PERCENT -SHRA CHANCE AFTER MIDNIGHT. WITH SHORTWAVE ENERGY REMAINING WELL WEST/NORTH OF THE FCST AREA SAT NIGHT AND LITTLE INDICATION FROM MODELS FOR ANY CAPE NEAR THE AREA...DID NOT MENTION TSRA SAT NIGHT. GFS/ECMWF INDICATE AS MUCH AS 500 J/KG MOST-UNSTABLE CAPE DEVELOPS SUNDAY AND CONTINUED A SMALL TSRA CHANCE OVER THE SOUTHWEST 1/3 OF THE FCST AREA. WITH ALL MODELS SPREADING AT LEAST SOME LIGHT PRECIP ACROSS THE AREA SUN/SUN NIGHT...RAISED -SHRA CHANCES INTO THE 45 TO 60 PERCENT RANGE FOR NOW. IF PRESENT SPEED OF THE SFC-850MB TROUGH ACROSS THE AREA SUN NIGHT HOLDS...WOULD BE ABLE TO LOWER -SHRA CHANCES LATER SUN NIGHT/EARLY MON MORNING. USING THE MODEL/ENSEMBLE CONSENSUS...TRENDED LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT TOWARD A BLEND OF THE NUMERICAL GUIDANCE VALUES. DID ADD A NON-DIURNAL TREND TO SAT NIGHT LOWS...WITH LOW AROUND MIDNIGHT THEN TEMPS STEADY/SLOWLY RISE AS WARM ADVECTION/DEEPER MOISTURE/ CLOUDS/SHRA CHANCES ARRIVE. .LONG TERM...MONDAY THROUGH THURSDAY 17.00Z MEDIUM RANGE MODELS OFFER A REASONABLE CONSENSUS MON AS ONE SHORTWAVE TROUGH PASSES NORTH OF THE REGION AND LONGWAVE TROUGHING MOVES INTO THE WESTERN CONUS. GFS WITH THE BETTER RUN-TO-RUN CONSISTENCY MON...WITH ECMWF MORE IN LINE WITH THE MODEL CONSENSUS THAN ITS 16.00Z RUN. SOLUTIONS BEGIN TO DIVERGE ALREADY TUE... ESPECIALLY GEM WITH A SLOWER SOLUTION. CONSENSUS OF GFS/UKMET/ECMWF MORE PROGRESSIVE WITH THE TROUGH OR A MAJOR PORTION OF THE ENERGY IN IT INTO THE CENTRAL CONUS. TREND TUE FAVORS A COMPROMISE SOLUTION OF THE EARLIER GFS/ECMWF/UKMET RUNS. GFS WITH THE BETTER RUN-TO-RUN CONSISTENCY WED...ESPECIALLY WITH THE NEXT TROUGH INTO THE EASTERN PAC...BUT GFS/ECMWF AT ODDS OVER THE EASTERN PAC. TREND OF 17.12Z MODELS IS SLOWER WITH MORE REMNANT TROUGHING TO LINGERING OVER THE WESTERN GREAT LAKES WED. TREND FOR THU FAVORS MORE NORTHWEST FLOW ALOFT OVER THE WESTERN GREAT LAKES...BETWEEN STRONG TROUGHS OVER THE EASTERN CONUS AND JUST OFF THE WEST COAST. LONG TERM FCST CONFIDENCE AVERAGE MON...THEN BELOW AVERAGE FOR TUE-THU GIVEN THE MODEL DIFFERENCES/TRENDS AND MODEST OVERALL RUN-TO-RUN CONSISTENCY. ONE SHORTWAVE TROUGH PASSES WELL NORTH OF THE AREA MON...WITH THE MAIN SFC/LOWER LEVEL FEATURES/FORCING MOVING EAST OF THE AREA. APPEARS MON MAY BE A BREAK/BETWEEN SYSTEMS AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. NEXT TROUGHING/ENERGY EJECTS INTO THE CENTRAL PLAINS TUE WITH LOW DEVELOPMENT SOMEWHERE IN THE KS/NEB AREA. MOISTURE/FORCING/ LIFT INCREASE OVER MUCH OF THE REGION TUE INTO WED AS THE SYSTEM MOVES EAST ACROSS THE MID MS VALLEY...WITH INCREASING PRECIP CHANCES FOR THE AREA TUE INTO WED. WARM FRONT EAST OF THE LOW REMAINS SOUTH OF THE AREA TUE...WITH ANY CONVECTION /TSRA/ CHANCES LOOKING TO BE LIMITED TO THE FAR SOUTH END OF THE FCST AREA. GIVEN THE SMALL CHANCE AND TREND FOR THE SYSTEM TO PASS SOUTH OF THE AREA...LEFT ANY TSRA MENTION OUT OF TUE GRIDS FOR NOW. BIGGER CONCERN IS FOR POTENTIAL OF COLDER LOW LEVEL AIR TO ADVECT IN BEHIND THE SYSTEM AND -RA CHANGING TO SNOW WITH POSSIBLE ACCUMULATIONS TUE NIGHT INTO WED...ESPECIALLY OVER THE NORTH PORTIONS OF THE FCST AREA. RISING HGTS ALOFT AND COLDER CANADIAN SFC HIGH PRESSURE RETURN FOR THU. FAVORING A MODEL/ENSEMBLE CONSENSUS...TRENDED TOWARD A BLEND OF THE NUMERICAL TEMP GUIDANCE FOR HIGHS/LOWS THRU THE PERIOD. && .AVIATION...TONIGHT THROUGH FRIDAY AN UPPER LEVEL TROUGH WILL PUSH EAST OF THE AREA TONIGHT LEAVING A SURFACE ROUGH LINGERING ACROSS NORTHERN WISCONSIN THROUGH CENTRAL MINNESOTA. THE SURFACE TROUGH IS EXPECTED TO GRADUALLY SLIDE EAST KEEPING IFR/MVFR CEILINGS NORTH OF THE TAF SITES TONIGHT. LOOK FOR WEAK HIGH PRESSURE TO MOVE INTO THE AREA TONIGHT BRINGING VFR CONDITIONS TO THE TAF SITES THROUGH FRIDAY MORNING. FORECAST SOUNDINGS SHOWING LOW LEVEL MOISTURE REMAINING IN PLACE TONIGHT. HOWEVER...NORTHWEST WINDS OF 10 TO 14 KTS AND MODEST SUBSIDENCE SHOULD KEEP LOW STRATUS FROM DEVELOPING ALLOWING FOR VFR CONDITIONS THROUGH FRIDAY MORNING. MID LEVEL CLOUDS WITH BASES AROUND 15KFT WILL OVERSPREAD THE AREA LATE TONIGHT AHEAD OF A SHORTWAVE TROUGH MOVING FROM THE DAKOTAS INTO THE UPPER MISSISSIPPI RIVER VALLEY. VFR CONDITIONS ARE EXPECTED TO CONTINUE INTO FRIDAY AFTERNOON. && .HYDROLOGY...NEXT FEW DAYS THE WARMER TEMPERATURES CONTINUE TO MELT THE SNOW ACROSS THE REGION...BUT RESPONSE IN THE RIVER SYSTEMS HAS BEEN SOMEWHAT SLOWER AND LESS THAN ANTICIPATED. THERE ARE A COUPLE OF POSSIBLE REASONS FOR THIS...INCLUDING OVERESTIMATION OF HOW MUCH WATER IS CONTAINED IN THE SNOW PACK AND HOW MUCH FROST IS IN THE GROUND...AMONG OTHER THINGS. PRECIPITATION AND WARM TEMPERATURES WILL CONTINUE TO RESULT IN RISES ALONG THE TRIBUTARY STREAMS FROM NOW INTO THE WEEKEND. AT THIS POINT IT LOOKS LIKE MOST OF THE CREEKS AND RIVERS WILL REMAIN WITHIN THEIR BANKS. HOWEVER A FEW SPOTS MAY SEE SOME MINOR FLOODING ISSUES. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENT /MKERVSARX FGUS83/ AND HYDROLOGIC OUTLOOK /MKEESFARX FGUS73/ PRODUCTS FOR THE LATEST INFORMATION. IT IS ANTICIPATED THAT BY TOMORROW...WE WILL BE SEEING ENOUGH OF HOW THE MELT RUNOFF WILL IMPACT THE RIVERS...AND WILL BE ABLE TO MOVE AWAY FROM AN OUTLOOK AND INTO FLOOD WARNINGS OR STATEMENTS. FOR THE MISSISSIPPI ITSELF...AS THE RUNOFF FROM THE TRIBUTARY STREAMS STARTS TO MAKE IT INTO THE MAINSTEM...EXPECT IT TO BEGIN A SLOW RISE BY TOMORROW. SOME OF THE LATEST FORECAST PREDICTIONS ARE INDICATING THAT FLOOD STAGE COULD BE REACHED BETWEEN THE 25TH AND 28TH OF MARCH IN SOME PLACES...EARLY APRIL FOR OTHERS. THE ACTUAL PEAK CRESTS WILL BE HIGHER...BUT WE FEEL IT IS IMPORTANT TO LET FOLKS ALONG THE RIVER KNOW THAT THE WATER LEVELS WILL BE COMING UP IN THE NEXT WEEK. BY NEXT WEEK WE SHOULD HAVE A BETTER IDEA OF WHEN AND WHAT THE PEAK CREST WILL BE...AS WE SEE JUST HOW QUICKLY THE SNOW PACK MELTS. FUTURE RAIN WILL PLAY A BIG ROLE AS WELL. THUS FAR IT HAS BEEN A SOMEWHAT IDEAL SLOW-MELT SCENARIO ACROSS THE REGION...WITH DRY WEATHER AND LIMITED RUNOFF FROM A GRADUAL LOSS OF SNOW. IF THIS TREND CONTINUES...THE CRESTS FOR THE MISSISSIPPI MAY END UP ON THE LOWER END OF OUR PROJECTIONS. BUT IF WE GET SIGNIFICANT RAINS IN THE NEXT 2 WEEKS...THOSE HIGHER NUMBERS MAY YET OCCUR. TIME WILL TELL... && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........WETENKAMP HYDROLOGY.........MAW
Hazardous weather outlook, Mar 17, 5:00 AM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT THU MAR 17 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-181000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT THU MAR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARMER TEMPERATURES WILL MELT MUCH OF THE SNOW PACK THIS WEEK...WITH RUNOFF RESULTING IN RISES ON MANY AREA RIVERS AND STREAMS BY THE WEEKEND. IN ADDITION...THERE IS THE CHANCE FOR AREA-WIDE RAIN ON SUNDAY. ANY RAINFALL WOULD FURTHER THE MELTING...INCREASING THE RATE AND AMOUNT OF RUNOFF INTO THE WATER WAYS. WHILE RISES TO FLOOD STAGE COULD TAKE A COUPLE WEEKS ON THE MISSISSIPPI RIVER...MANY OF ITS TRIBUTARIES COULD REACH OR EXCEED FLOOD STAGE THIS WEEKEND. THOSE WITH RIVER INTERESTS SHOULD PAY CLOSE ATTENTION TO FORECASTS THROUGH THE WEEKEND...AND THE IMPACTS OF THE MELT ON RIVER LEVELS. ON TUESDAY AND TUESDAY NIGHT...PRECIPITATION COULD RETURN TO THE REGION. TEMPERATURES WOULD SUPPORT RAIN DURING THE DAY...BUT SNOW WOULD BE MORE LIKELY THAT NIGHT. WHILE ITS TOO EARLY TO DISCERN ANY SPECIFICS WITH THIS NEXT WEATHER SYSTEM...SOME SNOW ACCUMULATIONS APPEAR POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
Nearby
River Flood Warnings in Minnesota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.